Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 17, NWS Charleston, WV

April 29, 2014Cabell County, Lincoln County, Wayne County, West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Apr 29, 2014, 3:29 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 3:29 PM EDT (19:29 UTC)
Expired
Apr 29, 2014, 4:15 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Cabell County, WV, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS51 KRLX 291929
SVRRLX
KYC127-WVC011-043-099-292015-
/O.NEW.KRLX.SV.W.0017.140429T1929Z-140429T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAWRENCE COUNTY IN KENTUCKY...
  SOUTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  WEST CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
  WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ULYSSES...OR 7 MILES NORTHWEST OF INEZ...MOVING NORTHEAST AT
  35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RANGER...KIAHSVILLE...DUNLOW...CHARLEY AND EAST LYNN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3796 8276 3833 8226 3814 8207 3790 8248
      3795 8252 3795 8256 3789 8259 3788 8261
      3789 8267
TIME...MOT...LOC 1929Z 230DEG 29KT 3796 8259

$$

13
1 follow-up statement
160 
WWUS51 KRLX 291953
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT TUE APR 29 2014

KYC127-WVC011-043-099-292003-
/O.CAN.KRLX.SV.W.0017.000000T0000Z-140429T2015Z/
LAWRENCE KY-LINCOLN WV-CABELL WV-WAYNE WV-
353 PM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IN KENTUCKY...AND WAYNE...SOUTH CENTRAL CABELL AND WEST CENTRAL
LINCOLN COUNTIES IN WEST VIRGINIA IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND
PEA SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3796 8276 3833 8226 3814 8207 3790 8248
      3795 8252 3795 8256 3789 8259 3788 8261
      3789 8267
TIME...MOT...LOC 1953Z 230DEG 29KT 3808 8240

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:42 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 29, 1:42 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EDT TUE APR 29 2014

.SYNOPSIS...
COLD FRONT MOVE WEST TO EAST THIS MORNING. ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY BEFORE ANOTHER COLD
FRONT PUSHES WEDNESDAY EVENING. THE WEATHER WILL TURN COOLER.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
BACK EDGE OF THE CONVECTION NOW PUSHING THROUGH...AND ENTERING A
DRY PERIOD BEHIND THE WEAK COLD FRONT WITH CLEARING NOW INTO THE
TRI STATE AREA. HAVE SEEN HTS BOUNCE UP TO 70F QUICKLY IN THE
INCREASED SOLAR RADIATION...WITH 5 MORE DEGREES NOT OUT OF THE
QUESTION. HOWEVER...WITH THIS HEATING TAKING PLACE...LOW TO MID
LEVEL LAPSE RATES WILL STEEPEN...AND WILL HAVE TO INTRODUCE POPS
AGAIN FAIRLY QUICKLY INTO EARLY EVENING. STILL IN THE SLIGHT RISK
LARGELY DUE TO THE BULK SHEAR.

VISIBLE SATELLITE NOW SHOWING SOME CUMULUS CLOUD STREETS OFF TO
THE SOUTHWEST AND SHOULD BE IN THE TRI STATE AREA WITHIN THE NEXT
HOUR. OF INTEREST IS THE DEWPOINTS OVER THE CENTRAL KENTUCKY WHICH
HAVE DROPPED INTO THE MID 50S IN THE CLEARING. AS A RESULT...THE
CUMULUS IS SLOWER TO RESPOND IN THIS AREA.

FOR THE FORECAST INTO TONIGHT...KEEP THE THUNDER POTENTIAL
RELEGATED TO THE WESTERN HALF OF THE CWA...AS THE EASTERN HALF
WILL LIKELY NOT BENEFIT FROM THE CLEARING. NOT EXPECTING MUCH
THUNDER TONIGHT...BUT NOT DEVOID OF THE CHANCE EITHER.

ALSO LOOKING AT THE POTENTIAL FOR FLOODING. PERRY COUNTY IS THE
MOST VULNERABLE WITH 2.10 INCHES OBSERVED BY THE CO OP AS OF 8AM
TODAY. FOLLOWING THE LOCAL MODELS AND NAM FRONTOGENESIS...WESTERN
ZONES OF THE CWA WILL BE UNDER GOOD FORCING FOR ADDITIONAL
RAINFALL FROM CONVECTION INTO TONIGHT...WITH ISSUES CLEARING THE
MOUNTAINS ON THE OTHER SIDE OF THE CWA. OF IMPORTANCE IS THAT THE
HIGHER TERRAIN STILL IS STRUGGLING TO GREEN UP...SO THIS AREA
WOULD EXPERIENCE A BIT MORE RUNOFF THAN THE LOWLANDS. USED THE
OHRFC QPF...BUT ADDED SOME TO EKN AND VICINITY TO TAKE THE
FORECAST OVER AN INCH THROUGH WEDNESDAY. MODEL ENSEMBLE AVERAGE OF
THE HOURLY QPF WAS THE DRIVER BEHIND THAT PARTICULAR MOVE. NO
FLOOD WATCH FOR NOW.

CONVECTIVE CHANCES CONTINUE THROUGH WEDNESDAY AS THE UPPER LEVEL
LOW BEGINS TO FILL AND DRIFTS NORTHEASTWARD. DRIER AIR BEGINS TO
COMPETE WITH THE CURRENT ATMOSPHERE AND WILL SEE GRADUALLY
DECREASING POPS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AN ACTIVE FIRST HALF OF THE SHORT TERM PERIOD WITH A HOST OF HAZARDS
TO ADDRESS...AS THE LARGE UPPER LEVEL SYSTEM CURRENTLY CENTERED NEAR
THE CENTRAL MO RIVER VALLEY CONTINUES TO SLOWLY WOBBLE E/NE-WARD
FROM THE UPPER MIDWEST AT 00Z WED TOWARDS THE WESTERN GREAT LAKES BY
12Z THU...AND FINALLY INTO ONTARIO/QUEBEC BY END OF PERIOD 12Z FRI.
PERIODIC WAVES ROTATING AROUND IT IN SOUTHWEST FLOW ALOFT WILL KEEP
OFF/ON CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY HOURS ON
WED BEFORE EVERYTHING BEGINS TO FINALLY PUSH EASTWARD WED EVE. AS
SUCH AND IN KEEPING WITH PREV FCST...TOUGH CALL ON THE EXACT TIMING
OF THESE WAVES AND ANY REMNANT MESOSCALE FEATURES SO WILL MAINTAIN
AT LEAST HIGH CHANCE IF NOT LIKELY TO CATEGORICAL POPS THROUGH
ROUGHLY 00Z THU. AT THIS POINT IT APPEARS ONE WAVE PUSHES ACROSS
FURTHER WEST TUE EVENING INTO THE OVERNIGHT HOURS...WHILE ANOTHER
STOUT VORT MAX MOVES ALONG THE MOUNTAINS WED MORNING.

REGARDING HAZARDS...FIRST THE SEVERE THREAT. NOT REALLY ANTICIPATING
SEVERE WX THIS EVENING BUT SOME DECENT ELEVATED INSTABILITY NEAR AND
WEST OF THE OHIO RIVER COULD RESULT IN SOME THUNDERSTORMS OVER THE
NW ZONES THIS EVE MAINLY BTWN 00Z-03Z WED. THE BETTER THREAT OF ANY
SEVERE WX COMES WED LATE MORNING AND INTO THE AFTERNOON HOURS OVER
ROUGHLY THE EASTERN THIRD OF THE FORECAST AREA. SBCAPE VALUES RISE
TO NEAR 1000J/KG IN THAT AREA WITH RESULTANT EL HEIGHTS UP TO
38KFT-40KFT...WITH 0-6K SHEAR OF 40-50KTS. AS USUAL...WILL HAVE TO
SEE HOW MUCH INSTABILITY ACTUALLY IS REALIZED IF PRECIP IS
WIDESPREAD AND ALREADY ONGOING WED MORNING. SPC HAS JUST HIGHLIGHTED
THE EASTERN PART OF THE FORECAST AREA IN A SLIGHT RISK. THE OTHER
CONCERN IS FOR FLOODING POTENTIAL. CURRENTLY HAVE TWO-DAY PRECIP (TODAY
AND WED COMBINED) RANGING FROM ABOUT 1.00IN OVER THE NW ZONES TO
2.00IN -2.50IN OVER THE FAR EASTERN COUNTIES...WHICH IS JUST A BIT
MORE THAN RFC QPF FOR THE EVENT BUT NOT AS MUCH AS WPC/S QPF.
CONSIDERED A FLASH FLOOD WATCH FOR SOME OF OUR EASTERN MOUNTAIN
COUNTIES FOR WED BUT DECIDED AGAINST IT FOR NOW WITH THIS AMOUNT OF
QPF COMING IN FAIRLY QUICK-MOVING WAVES. WILL CONTINUE THE HWO
MENTION.

BY WED EVENING A SECONDARY FRONT PUSHES WILL PUSH ACROSS...WITH THE
HEAVIEST PRECIP FINALLY PUSHING EAST OUT OF THE AREA. A FAIR AMOUNT
OF LLVL MOISTURE REMAINS TRAPPED AND THUS WILL CONTINUE SLIGHT/LOW
CHANCE POPS FOR MUCH OF THE OVERNIGHT PERIOD WED NIGHT. A STOUT
INVERSION WHICH DEVELOPS AROUND 700MB WILL LIMIT VERTICAL GROWTH
HOWEVER AND THUS THUNDER POTENTIAL QUICKLY ENDS BY 03Z FOR MOST IF
NOT ALL OF THE AREA. SHOULD BE LITTLE IF ANY ONGOING PRECIP EARLY
THU MORNING BUT WILL MAINTAIN PREV FCST SLIGHT CHANCE POPS FOR
SPRINKLES AND LIGHT RAIN SHOWERS FOR THURSDAY WITH SOME POTENTIAL
FOR LLVL AUTO-CONVECTIVE PRECIP DEVELOPING. OTHERWISE...THURSDAY
WILL BE SUBSTANTIALLY COOLER VERSUS WEDNESDAY WITH MOSTLY CLOUDY
SKIES AND TEMPS GENERALLY LOWER/MID 60S LOWLANDS. MOSTLY CLOUDY
SKIES WILL CONTINUE FOR THU NIGHT WITH TEMPS DOWN INTO THE LOW/MID
40S FOR THE LOWLANDS...AND MID/UPPER 30S FOR THE EASTERN HIGH
TERRAIN ABOVE 3000FT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GENERALLY FOLLOWED WPC THINKING WITH SOME TWEAKS. WEAK FRONT
PUSHES EAST FRIDAY NIGHT WITH A MID-LEVEL TROUGH LAGGING BEHIND. A
WEAK COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY...BEFORE
PUSHING EAST SATURDAY NIGHT. HOWEVER...A MID-LEVEL TROUGH REMAINS
NEARBY THROUGH THE REMAINDER OF THE WEEKEND. WARM FRONT THEN LIFTS
NORTHEAST ACROSS THE AREA MONDAY NIGHT INTO TUESDAY.

AS A RESULT...HAVE CHANCE POPS ACROSS MUCH OF THE REGION FRIDAY
NIGHT INTO SATURDAY NIGHT.  PRECIP CHANCES SHOULD THEN DECREASE
SATURDAY NIGHT INTO SUNDAY. THE PRESENCE OF THE TROUGH AND
SUFFICIENT LOW-LEVEL MOISTURE COULD RESULT IN A FEW SHOWERS SUNDAY
INTO SUNDAY NIGHT...BEFORE HIGH PRESSURE BUILDS IN. PRECIP CHANCES
SHOULD THEN RETURN TO THE AREA MONDAY NIGHT INTO TUESDAY AS A WARM
FRONT DEVELOPS AND MOVES NORTHEAST.

GENERALLY WENT WITH WPC TEMPS.  HOWEVER...HIGH TEMPS...ESPECIALLY
LATE IN THE PERIOD...APPEARED A LITTLE ON THE WARM SIDE...SO
LOWERED THEM A FEW DEGREES.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
WIND IS LIKELY HELPING TO KEEP THE CONDITIONS VFR AS THE SHOWERS
WIND DOWN THIS AFTERNOON. CLEARING TO THE WEST HAS STARTED THE
FORMATION OF CUMULUS HOWEVER...AND EXPECT CONVECTION TO REFORM
OVER THE NEXT FEW HOURS. THIS WILL PRIMARILY AFFECT THE HTS AREA
AND HAVE ADDED VCTS/CB IN MVFR CONDITIONS TO THE TAF. MAY NEED AN
AMD OR A TEMPO HERE IF THUNDERSTORMS DEVELOP QUICKER WITH GREATER
COVERAGE THAN EXPECTED. GUSTY WINDS ARE EXPECTED AS WELL WITH
CONVECTION.

THIS CONVECTION FIRED OFF BY THE SUN SHOULD DISSIPATE THIS
EVENING. ANOTHER WAVE OF LOW PRESSURE BRINGS MORE SHOWERS WITH A
FEW THUNDERSTORMS TONIGHT. EXPECT CEILINGS AREA WIDE TO DROP INTO
THE MVFR CATEGORY TONIGHT...AND WHERE RAIN PERSISTS AFTER
06Z...RAIN IS LIKELY TO BRING PREVAILING IFR VISIBILITIES.

WILL BRING VCTS/CB BACK INTO THE FOLD TOWARDS THE END OF THE TAF
PERIOD WEDNESDAY...BY 18Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: HTS MAY NEED TEMPOS FOR TSRA. TIMING OF
SHOWERS/STORMS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    L    L    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    H    H    H    H    H    H    M    M    M
BKW CONSISTENCY  M    L    M    H    M    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    H    H    L    L    L    L    L    L    L    L
PKB CONSISTENCY  H    M    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    L    M    M    M    M    M    M    M    M

AFTER 18Z WEDNESDAY...
IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS AT VARIOUS
TIMES THROUGH WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...50/26
NEAR TERM...26
SHORT TERM...50
LONG TERM...JSH
AVIATION...26
Hazardous weather outlook, Apr 29, 5:29 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
529 AM EDT TUE APR 29 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>026-300930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
529 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ027>040-046-047-300930-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
529 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON WEDNESDAY.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 29, 10:24 AM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 AM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             7 WNW HAYSI             37.24N  82.40W
04/28/2014  M2.25 INCH       DICKENSON          VA   TRAINED SPOTTER

            FELL IN THE COMMUNITY OF SKEETROCK.

&&

EVENT NUMBER RLX1400884

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:15 AM EDTSpecial Weather StatementRLXCabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 1 more60 min
Apr 29, 4:06 PM EDTSpecial Weather StatementRLXPutnam39 min
Apr 29, 4:58 PM EDTSpecial Weather StatementRLXPutnam47 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.